• question-icon

    What causes upper abdominal pain?

default
Posted on Wed, 9 Aug 2017 in Abdominal Pain
Question: I was on Effexor and then put on Cymbalta two weeks ago after a three week taper from Effexor. When I began taking Cymbalta 20 mgs by itself, I developed a horrific. Upper abdominal gas and pain problem. It is horrific. My gut is hard and I am in terrific pain. I was put on both for depression and back pain. I have since been put on Prozac but it is only day 2. Doctor ran blood work but nothing showed. Please help me. Pain in upper abdomen and left side.
doctor
Answered by Dr. Bhagyesh V. Patel 26 minutes later
Brief Answer:
Drug induced gastritis . need more details for further work up .

Detailed Answer:
Hello dear
Thanks for using Healthcaremagic.com
I have evaluated your query thoroughly .

* Mostly from drug induced gastritis .

Kindly provide further details so that I can answer your query completely .

1. Pain - frequency , type , radiation anywhere .
2. Food intake normal or altered .
3. Associated vomiting , other systemic problems .
4. Chest burning .
5. Bowel movements , sleep .
6. Any other medicine than Prozac .

Awaiting for your response .

Regards .
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
default
Follow up: Dr. Bhagyesh V. Patel 21 hours later
Hen I eat more gas and bloating. Blood results normal. Upper abdominal pain and left side pain. How long does this continue? Seem a tiny better today but it is so slow. What kind of natural treatment will help. Why not take Prozac. I have read some docs prescribe Prozac to help because it has a longer half life.
doctor
Answered by Dr. Bhagyesh V. Patel 1 hour later
Brief Answer:
Takes varying period to recover.Guidelines with intake of Prozac.

Detailed Answer:
Hello

Thanks for the details .

* Duration of symptoms depend upon many factors as amount of gastritis ,
presence of any ulcer , type of treatment and host response factors ( varies
from days to weeks ).
* Recovery will be slow only , have patience .

* My question 6 was asking are you taking any other medicine than Prozac, it was
not telling you to not take Prozac .

* Guidelines for better recovery with all natural ways

- Drink plenty of liquids in sessions with preferable home made juices , lemon
juice , butter milk , boiled milk made to be chilled in refrigerator .
- Prefer soft , light diet at intervals with fresh curd .
- Honey & Snauf are best herbal supporters .
- Avoid oily , spicy , non veg , junk foods , beverages , chilly .

- No smoking , alcohol if any .
- Do not opt for prolong fasting or over eating .
- Remain ambulatory with walking in fresh air , light exercises .
- Deep breathing exercises and YOGA help tremendously .
- Do not rest at least 2 - 3 hrs after meals .
- No late night dinner .

- Continue Prozac ( will take care of anxiety part ) along with that taking
* Cap. omeprazole ( 20 ) mg morning and evening with sips of water 1 hr before
breakfast and dinner ,
* Syrup Mylanta 5 ml 6 hourly will help to recover faster .
* Tab. tylenol or drotaverine in case of severe pain , otherwise to be avoided .

- Most important is to avoid stress , anxiety above all .
- Have regular sound sleep of 7 - 8 hrs .

- May require upper GI endoscopy according to the progress of the condition .

Hope this will help you .
Welcome for further assistance .

Wishing you fine recovery .
Regards dear take care .
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Bhagyesh V. Patel 19 hours later
Thank you. Just got Mylanta. Doing as you said. It has been a long haul. Hope to be better soon. Pain is the worse part. I will never take Cymbalta again. Wish I would have known. Haven't slept for three nights.
doctor
Answered by Dr. Bhagyesh V. Patel 4 hours later
Brief Answer:
always welcome.

Detailed Answer:
Welcome dear

* You should be fine soon, do not worry.

* Additional suggestions

- Keep your head end of the bed elevated for around 20-30 degrees when sleeping
to prevent possible reflux of stomach acid at night.

- Do follow up after 48 hrs of doing all above about your condition.

Thanks.
Regards

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Bhagyesh V. Patel 19 hours later
Will.
doctor
Answered by Dr. Bhagyesh V. Patel 4 hours later
Brief Answer:
fine .

Detailed Answer:
Sure .
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Bhagyesh V. Patel 27 minutes later
Additionally, having spasms in upper left abdomen after eating. Is this normal with this conditional. Worse at night.
doctor
Answered by Dr. Bhagyesh V. Patel 1 hour later
Brief Answer:
Gastritis induced spasms, respond well to dietary management .

Detailed Answer:
Hello

* Spasms are associated with gastritis , will be recovered surely .

* They will be taken care well with the dietary precautions and for more spasm
you have option of drotaverine ( 20 ) mg tablet .

Regards .
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Bhagyesh V. Patel 16 hours later
A little better today. This has been something I never anticipated. I need to stay away from SSNRIS and deal with back pain separately. Lesson learned.
doctor
Answered by Dr. Bhagyesh V. Patel 5 hours later
Brief Answer:
Keep the pace of recovery .

Detailed Answer:
Hello dear

* Nice to hear about your progress .

* You will be fine totally within short span of time .
Gentle suggestion to continue YOGA on regular basis after recovery also , it
protects you tremendously from very unknown incidences of health hazards .

* After all , life is a continuous journey of lessons , everyday we have to learn
till last breath !

Best wishes for the rest of life .

Regards .
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Bhagyesh V. Patel

General Surgeon

Practicing since :1999

Answered : 15799 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Back pain

doctor1 MD

Hellow doctor My name is Reshma Chavan I am 32 yrs married having 1 baby boy 2 yrs....I am working in a pvt firm. since last 6 months i am having...

doctor1 MD

I have had multiple viruses infections etc in the last 6 mos the last one started off as a throat infection and ended up having mastitis now I have...

doctor1 MD

Female, age 56, height 5 9 , weight 198 lbs. Six months ago I fell on my right side from a standing position ( my foot slipped sideways on a...

doctor1 MD

My husband has had cyatica (sp?) pains for the past three days...lower back pain, radiating down the buttox to the lower leg. Tonight, it has...

doctor1 MD

I get a lower back pain which is excrucitating right after my cycle ends.its remians for 4-5 days. And have to take painkillers.Its very...

doctor1 MD

very small amount of brownish discharge after wiping, I finished my period just under 2 weeks ago, although I can't be precise. any reason for this?

doctor1 MD

I am 77 and take heart disease medications. I have lower back pain , am fatigued and joint pain. Suggestions?

Get personalised answers from verified doctor in minutes across 80+ specialties

169 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Bhagyesh V. Patel
  • Q - What causes pain and pressure in the rectum?

  • Q - What causes constant urge to urinate?

  • Q - Suggest treatment for IBS

  • Q - Suggest treatment for fever, headaches and shortness of breath

  • Q - Suggest treatment for left sided abdominal pain

  • Q - What causes burning sensation in the penis?

  • Q - What causes burning sensation in the throat?

  • Q - What causes urinary hesitancy in public toilets?

  • Q - What causes numbness in both hands?

  • Q - Suggest treatment for loose stools

backtotop2